MAUDE Adverse Event Report: BECTON DICKINSON INSYTE; INTRAVASCULAR CATHETER

BECTON DICKINSON INSYTE; INTRAVASCULAR CATHETER
Catalog Number 381237
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte pnk 20ga x 1.88in catheter broke / separated after it was reported by customer that the catheter was broken.During the withdrawal of the catheter, part of the device remained in the patient¿s artery.Verbatim: rcc received a complaint via email.We bought the catheter iv insyte (pink) 20g x 1.88" radiopaque ¿ 381237 from medline canada.Today, (b)(6) 2025, an incident occurred in the recovery room regarding an insyte 20g bd 381237 catheter that had been inserted into the operating room earlier in the day.During the withdrawal of the catheter, part of the device remained in the patient¿s artery.According to the nurse, the site was intact and the parameters were normal before the removal.Nothing indicated a potential problem.At the time of withdrawal, there was no resistance.The nurse noticed that the catheter already appeared to be partially "out" when she simply peeled off the dressing.Significant bleeding was immediately noted.Consequences for the patient: additional bleeding occurred, as it was an artery and the nurse did not immediately notice that the catheter was broken.Fortunately, no other complications were observed, as the broken fragment could be quickly removed.We have preserved the two fragments of the catheter.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos and sample submitted for evaluation.The reported issues of catheter broke/ separated after placement and leakage were confirmed upon inspection of the sample.Analysis of the sample showed a broken catheter with a smooth edge, which indicated a clean cut on the catheter.Only the broken catheter portion assembled with the adapter was returned.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The assembly process was reviewed, and the only station that is in contact with the catheter tubing is the rubber pads at the flaring station.There are no sharp or hard edges on the pads, so this station is unlikely to cause the clean cut on the catheter tubing.A simulation was carried out by using scissors to cut on the tubing.It was observed that the cut off portion area has a similar smooth edge as the complaint sample.Therefore, the broken catheter was concluded to be cut by an unknown sharp object and the defect happened outside of the manufacturing facility.According to the instructions for use (ifu) for insyte, it indicates not to use scissors or other sharp instruments at or near the insertion site.

Brand Name
INSYTE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23717298
Report Number2243072-2025-01443
Device Sequence Number21432922
Product Code FOZ
UDI-Device Identifier00382903812370
UDI-Public(01)00382903812370(11)241002(17)290930(10)4268493
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381237
Device Lot Number4268493
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown